Log in
Bone Health
2,179 members795 posts

Hip replacement

Hiya I don't have osteoporosis, just looking for advice. I broke my hip 2yrs ago and had a "Dynamic Screw" put in. The break has healed but I'm getting severe pain and limited movement at times. After scans it was discovered that some of the bone surrounding the screw is deteriated, therefore causing me pain. My consultant has said that we could take the screw out, but that doesn't always solve the issue. So possibly a hip replacement soon. I go back to see him in January to discuss and decide. Has anybody else been through similar and can offer any advice please.

8 Replies
oldestnewest

Have you been taking citalopram for a while as this drug can thin bones.

Reply

Hi thanks for replying. Yes I have been taking them for about 2 yrs and other anti depressants for around 6yr before the citalopram. I didn't know they could thin bones😮

Reply

ncbi.nlm.nih.gov/pmc/articl... If you scroll down SSRIs are mentioned. Have you been advised to take enough calcium and Vitamin D whilst on anti depressants for a fairly long period of time?

2 likes
Reply

No I haven't. I also have liver cirrhosis,, although my liver is pretty healthy and I make sure I take care of it, but I think this can cause issues due to blood clotting or something. I do take thiamine and think they are supposed to help with bones. Thanks for the information, I will have a look

Reply

Issues with cirrhosis n blood clotting, I'm referring to if I were to get surgery.

Reply

Good article, Kaarina! Thanks! I've posted it on my Facebook page!

1 like
Reply

I had no idea that SSRIs could cause bone thinning!!!! Thanks!

1 like
Reply

Levothyroxine can too. It is very important to get an annual blood test to check that you are not taking too much if you are being prescribed this drug. I have been on it for 53 years.

1 like
Reply

You may also like...